MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44420
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the valve had "poor flexibility." it was stated that when the valve was pressed during the test, the rebound speed was very slow.There were no patient symptoms or complications associated with the event.The valve was explanted and the patient¿s status was listed as alive ¿ no injury.
 
Additional Manufacturer Narrative
The returned valve was patent and met the requirements for leak, valve flux, reflux, pressure-flow, and pre-implantation.Therefore, laboratory personnel could not duplicate the nature of the complaint.There was particulate debris observed in the reservoir of the valve.The instructions for use cautions, ¿care must be taken to ensure that particulate contaminants are not introduced into shunt components during preimplantation testing or handling.Introduction of contaminants could result in improper performance of the shunt system.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LUMBOPERITONEAL SHUNT KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8279699
Report Number2021898-2019-00037
Device Sequence Number11343267
Product Code JXG
UDI-Device Identifier00643169010796
UDI-Public00643169010796
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number44420
Device Catalogue Number44420
Device Lot NumberE31145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight78